Alert archive / Mississippi / River Flood Warnings in 2020

River Flood Warning 179, NWS Jackson, MS

July 5, 2020Leake County, Mississippi

NWS Jackson, MS issued this river flood warning at Jul 5, 2020, 10:02 AM CDT for Leake County, Mississippi. It took effect at Jul 6, 2020, 11:00 PM CDT. It was in force for 7 days.

The area

The counties it named.

The facts

Issued
Jul 5, 2020, 10:02 AM CDT (15:02 UTC)
In effect from
Jul 6, 2020, 11:00 PM CDT
Expired
Jul 14, 2020, 9:52 AM CDT
In force
7 days
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
Minor

County Leake County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 68 km from the middle of the area, began a volume at 15:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Pearl River near Carthage (CARM6). The gauge peaked at 17.84 ft at Jul 10, 2020, 12:00 PM CDT.

actionminormoderate15202507/0507/0607/0707/0807/0907/1007/1107/1207/1307/1407/15
Action stage
16 ft
Minor stage
17 ft
Moderate stage
24 ft
Major stage
27 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02482550, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Jul 4, 6:58 PM CDT, 15 hours 4 minutes earlier.

Area forecast discussion, Jul 4, 6:58 PM CDT, 15 hours 4 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
658 PM CDT Sat Jul 4 2020

.UPDATE...
Updated for 00Z aviation discussion

&&

.AVIATION...
00Z TAF discussion:
Scattered convection is across all of Central Mississippi this
evening. Mainly VFR forecast overall, with some MVFR vis closer to
dawn for HBG/PIB. RAP is a little more generous with the
development of fog, putting JAN/HKS on the edge of the reduced
visibilities. Given enhanced llvl RH and little to no wind
overnight... again, will have to watch for clearing. IFR cigs near
dawn for the southeast as well. Remainder of the forecast is
similar with attempt to capture afternoon convection tomorrow.

&&

.DISCUSSION...
Tonight and Sunday: Local radars showed increasing coverage of
showers and thunderstorms at mid afternoon. A few of the storms
could produce strong gusty winds and brief heavy downpours as they
continue into this evening. The activity should see a distinct
diurnal trend and dissipate with the loss of daytime heating but
lingering boundary interactions may prolong rain chances til
midnight. Mid afternoon satellite imagery/RAP analysis showed the
circulation around a weak low centered over the Mississippi/Alabama
Gulf coast. Our CWA will maintain under the influence of this low
through Sunday. This feature will again help result in a greater
coverage of mainly afternoon and early evening shower and
thunderstorm development Sunday. Our airmass will remain quite moist
with PWATs around two inches. Environmental parameters will not
change much as compared to today so a few strong wind gusts and
locally heavy rainfall will accompany the strongest storms again.
Otherwise, temperatures will climb to near 90 again before the
convection kicks in and may result in peak heat index values in the
lower 100s. /22/

Sunday night through the week...

A wet weather pattern exists for much of this week as the region
will remain under troughing aloft. This, combined with PW amounts
around 2-2.4 inches, will bring a good coverage/chance for showers
and storms as well as locally heavy and efficient rainfall. Given
the moist airmass and upper level pattern, cannot rule out that
storms or showers won't linger overnight some or start earlier in
the day than would otherwise be the case for normal summer storm
regime. This increase in potential convective coverage and cloud
cover should limit high temperatures. By mid to late week, the
pattern changes to where the upper ridge over the west starts to
expand farther east and encroach on our region. Afternoon
convection should still be possible but high temperatures will
begin to creep back up into the lower 90s. This, along with
dewpoints remaining in the mid to some upper 70s, will bring the
return of heat stress concerns. Heat indices will once again flirt
with 105 degrees. This concern may need to be included into the
HWO/graphics in later forecasts and the need for any other heat
products will need to be monitored. /28/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       73  89  72  86 /  38  67  47  91
Meridian      72  89  72  87 /  44  68  44  88
Vicksburg     74  90  74  86 /  33  66  50  88
Hattiesburg   73  89  72  87 /  45  85  52  92
Natchez       73  88  72  84 /  36  79  57  90
Greenville    74  89  74  87 /  35  63  35  82
Greenwood     74  91  73  88 /  37  64  29  81

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&

HJS
Hazardous weather outlook, Jul 4, 2:33 PM CDT, 19 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
233 PM CDT Sat Jul 4 2020

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
051945-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
233 PM CDT Sat Jul 4 2020

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, and south central Mississippi.

.DAY ONE...Tonight and Sunday

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday night through Friday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Friday.

21

&&

...HAZARD LEGEND...

No short term hazards expected.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Tropical page...
   https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
   https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 7:00 PM CDTSpecial Weather StatementJANMadison, Yazoo30 min
Jul 4, 7:05 PM CDTSpecial Weather StatementJANNeshoba25 min
Jul 4, 7:51 PM CDTSpecial Weather StatementJANKemper, Neshoba24 min

Nearby

River Flood Warnings in Mississippi, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.